Alert archive / Kentucky / Tornado Warnings in 2007
Tornado Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 3, 2007, 6:10 PM CDT for Calloway County, Kentucky. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 6:10 PM CDT (23:10 UTC)
- Expired
- Apr 3, 2007, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
The radar
The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:28 PM CDT | HAIL 0.88 | Dexter, KY | |
| Apr 3, 6:30 PM CDT | HAIL 1.75 | Dexter, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 032310 TORPAH KYC035-032345- /O.NEW.KPAH.TO.W.0011.070403T2310Z-070403T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 610 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CALLOWAY COUNTY IN WESTERN KENTUCKY... * UNTIL 645 PM CDT. * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KIRKSEY... OR ABOUT 25 MILES NORTHEAST OF FULTON....MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE HARDIN AND ALMO NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3676 8848 3660 8849 3662 8805 3676 8812 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 3, 2:10 PM CDT, 4 hours earlier.
Area forecast discussion, Apr 3, 2:10 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT TUE APR 3 2007 .DISCUSSION... SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK. LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A COUPLE STORMS. THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG. THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS COMBINED. NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 3, 4:31 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 431 AM CDT TUE APR 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 431 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE STORMS. BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE STORMS WILL EXIT TO OUR EAST BY MIDNIGHT. IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY. TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS POSSIBLE DURING THIS TIME PERIOD. MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE MORNING HOURS...EXTENDING INTO THE EVENING. SPODEN
In the hours before
Local storm report, Apr 3, 5:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
557 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL TOLU 37.43N 88.25W
04/03/2007 E1.00 INCH CRITTENDEN KY TRAINED SPOTTER
&&
DLL/MJNLocal storm report, Apr 3, 6:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL NEBO 37.38N 87.64W
04/03/2007 E1.00 INCH HOPKINS KY TRAINED SPOTTER
&&
DLL/MJNLocal storm report, Apr 3, 6:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL NEW MADRID 36.59N 89.55W
04/03/2007 M0.75 INCH NEW MADRID MO LAW ENFORCEMENT
WIND GUSTS ESTIMATED 50MPH AND TORRENTIAL RAINS
ASSOCIATED WITH THIS STORM.
&&
DLL/MJNLocal storm report, Apr 3, 6:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
606 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL BEULAH 37.29N 87.66W
04/03/2007 E0.88 INCH HOPKINS KY EMERGENCY MNGR
&&
DLL/MJNLocal storm report, Apr 3, 6:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL GAGE 36.99N 88.89W
04/03/2007 E1.00 INCH BALLARD KY TRAINED SPOTTER
&&
DLL/MJNLocal storm report, Apr 3, 6:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL EAST PRAIRIE 36.78N 89.38W
04/03/2007 E0.75 INCH MISSISSIPPI MO EMERGENCY MNGR
0604 PM TSTM WND DMG EAST PRAIRIE 36.78N 89.38W
04/03/2007 MISSISSIPPI MO EMERGENCY MNGR
TWO TREES AND NUMEROUS LIMBS DOWN
&&
DLL/MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 45 min |
| Apr 3, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 39 min |
| Apr 3, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 47 min |
| Apr 3, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 44 min |
| Apr 3, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean | 57 min |
| Apr 3, 5:50 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 40 min |
| Apr 3, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 51 min |
| Apr 3, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 42 min |
| Apr 3, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 49 min |
| Apr 3, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 52 min |
| Apr 3, 6:32 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 58 min |
| Apr 3, 6:34 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Graves, McCracken | 28 min |
| Apr 3, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 15 min |
| Apr 3, 6:50 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 40 min |
| Apr 3, 6:51 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 26 min |
| Apr 3, 6:55 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 35 min |
Nearby
Tornado Warnings in Kentucky, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.